Alert archive / Arkansas / Severe Thunderstorm Warnings in 2000
Severe Thunderstorm Warning 270, NWS Shreveport, LA
NWS Shreveport, LA issued this severe thunderstorm warning at May 27, 2000, 8:48 PM CDT for Union County, Arkansas. It was in force for 57 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline the Iowa Environmental Mesonet reconstructed for it; the warning itself named whole counties.
The facts
- Issued
- May 27, 2000, 8:48 PM CDT (01:48 UTC)
- Expired
- May 27, 2000, 9:45 PM CDT
- In force
- 57 min
- Issued by
- NWS Shreveport, LA
- Area
- Whole counties; the outline is the Mesonet’s reconstruction
County Union County, AR
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| May 27, 8:45 PM CDT | Severe Thunderstorm Watch | SPC | 4 hr |
The nearest sounding before it
Shreveport, LA (KSHV), launched 00:00Z, 1.8 hours before the alert went out and 140 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2595 J/kg
- Mixed-layer CIN
- -13 J/kg
- Mixed-layer LCL
- 1336 m above ground
- 0-6 km bulk shear
- 25 kt
- 0-1 km storm-relative helicity
- 35 m²/s²
- 0-3 km storm-relative helicity
- 87 m²/s²
- Significant tornado parameter
- 0.4
- Supercell composite
- 4.7
The text
As transmitted, in the capitals the NWS used until 2016.
790 WUUS54 KSHV 280149 SVRSHV ARC139-280245- BULLETIN - IMMEDIATE BROADCAST REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE SHREVEPORT LA 848 PM CDT SAT MAY 27 2000 THE NATIONAL WEATHER SERVICE IN SHREVEPORT HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... EASTERN UNION COUNTY IN ARKANSAS * UNTIL 945 PM CDT * AT 847 PM CDT...THE SHREVEPORT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM 7 MILES SOUTHEAST OF EL DORADO...MOVING NORTHEAST AT 20 MPH. * THE SEVERE THUNDERSTORM WILL BE NEAR... CALION AT 910 PM CDT THIS THUNDERSTORM WILL PRODUCE HAIL TO THE SIZE OF HALF DOLLARS AND STRONG DAMAGING WINDS THAT MAY RESULT IN TREE AND POWER LINE DAMAGE. REPEATING...THE NATIONAL WEATHER SERVICE HAS ISSUED A SEVERE THUNDERSTORM WARNING FOR... EASTERN UNION COUNTY IN ARKANSAS UNTIL 945 PM CDT. LAT...LON 3316 9273 3304 9257 3302 9179 3338 9260
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Shreveport, LA wrote its last area forecast discussion before this severe thunderstorm warning went out at May 27, 8:25 PM CDT, 23 minutes earlier.
Area forecast discussion, May 27, 8:25 PM CDT, 23 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE SHREVEPORT LA 825 PM CDT SAT MAY 27 2000 SEVERE THUNDERSTORM WATCH IN EFFECT FOR SOUTHEAST OKLAHOMA...NORTHEAST TEXAS AND PART OF SOUTHWEST ARKANSAS THROUGH 1100 PM. NEW SEVERE THUNDERSTORM WATCH TO BE ISSUED FOR SOUTH ARKANSAS AND NORTH LOUISIANA BY 900 PM. LINE OF SEVERE THUNDERSTORMS PRODUCING DAMAGING WINDS MOVING THROUGH NORTHEAST TEXAS WITH OTHER SEVERE THUNDERSTORMS DEVELOPING AHEAD OF THIS ACTIVITY IN NORTHWEST LOUISIANA AND SOUTH CENTRAL ARKANSAS. WILL UPDATE ZONES TO INCREASE RAIN CHANCES AND TAKE OUT WORDING...MAINLY AFTER MIDNIGHT. LOCALLY HEAVY RAIN STILL POSSIBLE WITH RAINFALL AMOUNTS UP TO TWO INCHES PER HOUR OVER SMITH COUNTY LAST HOUR. HEAVY RAINFALL IS A THREAT AS OUTFLOW BOUNDARIES OVER NORTH LOUISIANA AND NORTHEAST TEXAS COLLIDE. WILL TRY TO HAVE UPDATE OUT BY 900 PM. 09 .SHV...NONE.
In the hours before
Special weather statement, May 27, 8:22 PM CDT, 26 minutes before
LAZ001-002-280200- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE SHREVEPORT LA 822 PM CDT SAT MAY 27 2000 THUNDERSTORMS ARE RAPIDLY FORMING IN THE SHREVEPORT AND BOSSIER CITY AREAS THIS EVENING. AT 820 PM...THUNDERSTORMS WERE OVER NORTHWEST SHREVEPORT AND NORTHERN CADDO PARISH...MOVING NORTHEAST AT 30 MPH. A THUNDERSTORM OUTFLOW BOUNDARY MOVING SOUTHWEST OUT OF SOUTHWEST ARKANSAS...WILL RAPIDLY INCREASE THE THUNDERSTORM INTENSITY OVER CADDO AND BOSSIER PARISHES. OUTDOOR MEMORIAL DAY FESTIVALS IN THE SHREVEPORT AND BOSSIER CITY AREAS SHOULD BE PREPARED TO TAKE COVER.
The office that day
Everything else NWS Shreveport, LA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 27, 7:18 PM CDT | Severe Thunderstorm Warning | SHV | Columbia | 57 min |
| May 27, 7:34 PM CDT | Severe Thunderstorm Warning | SHV | Lafayette | 56 min |
Nearby
Severe Thunderstorm Warnings in Arkansas, 2000Every severe thunderstorm warning in 2000
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.